MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes Corneal Edema (1791); No Code Available (3191)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).If explanted; give date: (n/a) the lens is planned to be explanted, but to date it remains implanted.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (model pcb00 +30.0 diopter) was implanted into the patient's operative eye on (b)(6) 2018.Reportedly, the surgeon believes that the lens is either faulty or mislabeled and therefore will explant the lens.Visual acuity (va) pre-operative: 4/10, va post-operative : myopia -10.No additional information was provided.
 
Additional Manufacturer Narrative
The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
81}" was selected and the device evaluation was inadvertently not included in the supplemental mdr report.Therefore, the device evaluation information has been captured in this supplemental report.Device evaluation: the product testing could not be performed since no product was returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing record review was performed and no associated nonconformity reports were found.The product was manufactured and released according to specifications.A search in complaint history revealed that no additional complaint was received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review of the file, it was noted that a patient code for (b)(4) was not captured in the previous supplemental mdr.The following section has been updated accordingly: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7822332
Report Number2648035-2018-01158
Device Sequence Number13739040
Product Code HQL
UDI-Device Identifier05050474558465
UDI-Public(01)05050474558465(17)200913
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/31/2018
11/07/2018
11/15/2018
10/25/2020
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/29/2018
11/13/2018
11/28/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005